Posted 10/26/2015 6:30 AM (GMT -7)
As a generalization, fatigue and joint pains are more common symptoms during a uc flare. Certainly bring both symptoms up when you get your appointment.
A few possibilities:
1.) Your joint pains could be entirely unrelated to your uc, and just normal arthritis due to aging, work, etc.
2.) about 25 percent of uc patients experience extra-intestinal manifestations. We have uc which is an autoimmune disorder (a haywire immune system that attacks us) and that immune system can turn on our joints, eyes, many other things causing inflammation and troubles. That can mean a second autoimmune disorder, sometimes they come in 2's or 3's.
3.) It can mean extra problems only when flaring, some have issues that worsten only when flaring. And I'm leaning on that at the moment since it's in tandem with uc flare symptoms. If so, then as your uc gets better, your joint pains will as well.
4.) Our medications can also cause joint problems, and it's listed as a side effect. You recently switched medications, so it's plausible. That's less likely with the mild anti-inflammatory medications like salfolk though, then it is with more hardcore iimmunomodulators and biologic medications.